MAUDE Adverse Event Report: BECTON DICKINSON CONNECTOR LUER LOCK C35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON CONNECTOR LUER LOCK C35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515200
Medical Device Problem Codes Complete Blockage (1094); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.Patient problem code: f26 ¿ no health consequences or impact.Device problem code: a140901 - complete blockage.
 
Event or Problem Description
Material#: 515200 batch#: 2108207.It was reported by customer that customer called in to report that the nurses are having trouble with the c35 not pushing anything out, product is clogged.Nursing staff stated they were unable to push the drug azacidine through the phaseal and luer lock connector.The nurses began removing the c35 connector and adding the needle to the phaseal which allowed them to push it through.Not using the c35 could lead to exposure.I have since reached out to nursing 2 more times and they have not responded.You may close the case.If the issue occurs in the future i will reach out to bd.
 
Event or Problem Description
The following information was requestion: 1.Are they completing the infusion with a new device? if yes, are they replacing the connector? injector? or both? 2.Is there any visible damage or other issue observed on the device that could be contributing to the reported incident? 3.Can they provide the injector information they are using along with the connector.Per customer response: nursing staff stated they were unable to push the drug azacidine through the phaseal and luer lock connector.The nurses began removing the c35 connector and adding the needle to the phaseal which allowed them to push it through.Not using the c35 could lead to exposure.I have since reached out to nursing 2 more times and they have not responded.You may close the case.If the issue occurs in the future i will reach out to bd.
 
Additional Manufacturer Narrative
Investigation summary: no samples or photos received by our quality team for investigation.A device history review was performed for the reported lot 2108207no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples from the same lot were evaluated, no defects or issues observed.Functional testing was performed, liquid could move without issue and no leaks were observed.Product undergoes a series of testing during manufacturing to ensure the quality and functionality of the device.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.

Brand Name
CONNECTOR LUER LOCK C35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18255908
Report Number3003152976-2023-00520
Device Sequence Number15114293
Product Code ONB
UDI-Device Identifier00382905152009
UDI-Public(01)00382905152009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number515200
Device Lot Number2108207
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown